Montana, 2005Tornado in Montana, June 7, 2005
June 7, 2005 · NWS BYZ · 1 event in 1 county or zone
1 tornado, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Billings, MT wrote its last area forecast discussion before the first event at Jun 7, 1:49 PM MST, 2 hours 19 minutes earlier.
Area forecast discussion, Jun 7, 1:49 PM MST, 2 hours 19 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BILLINGS MT
249 PM MDT TUE JUN 7 2005
.SHORT TERM...VALID FOR WED AND THU...
MODELS AGAIN VERY SIMILAR AS BOTH INITIALIZING WELL TODAY.
GFS/NAM HAVE A GOOD HANDLE ON UPPER LOW OVER OREGON. NAM COMING
MORE IN LINE WITH GFS QPF FIELDS AND CONFIDENCE VERY GOOD THROUGH
THE SHORT TERM.
TONIGHT...SHORT WAVE ENERGY ROTATING AROUND BASE OF TROUGH
IS CURRENTLY PUSHING INTO THE FORECAST AREA. THE SOUTHERN COUNTIES
FROM CARBON TO CARTER HAVE BECOME UNSTABLE WITH AFTERNOON HEATING.
LAPS SHOWING LOW LEVEL CAPES RANGING FROM 400 - 700 J/KG WITH
LIS NEAR ZERO. ISOLATED SEVERE THUNDERSTORMS WILL BE POSSIBLE IN
THESE AREA THROUGH EARLY EVENING. UPPER DIFFLUENCE INCREASING OVER
THE FORECAST AREA OVERNIGHT. BOTH MODELS SHOWING PRECIPITABLE WATER
OVER AN INCH FROM BIG HORN COUNTY NORTHEAST THROUGH FALLON COUNTY.
HEAVY RAIN FELL OVER THESE AREAS LAST EVENING WHICH HAS SATURATED
THE GROUND. HEAVY RAIN EXPECTED IN THESE AREAS TONIGHT AND WILL
ISSUE A FLASH FLOOD WATCH THROUGH 18Z WEDNESDAY. LEFT CARTER
COUNTY OUT OF THE FLASH FLOOD WATCH AS THIS AREA LOOKS TO BE DRY
SLOTTED MOST OF THE NIGHT.
WEDNESDAY THROUGH THURSDAY NIGHT...UPPER LOW AND TROUGH TO REMAIN
OVER THE NORTHERN PLAINS THROUGH THIS TIME PERIOD. SHORT WAVE
ENERGY WILL CONTINUE TO ROTATE AROUND THE UPPER LOW. GOOD LIFT
FROM 700 TO 500MB WILL BE OVER THE AREA FOR CHANCE OF
PRECIPITATION. AIR MASS TO REMAIN MOIST AS PACIFIC MOISTURE WILL
CONTINUE TO FEED INTO THE TROUGH FROM THE PACIFIC. DID NOT CHANGE
MUCH IN GOING FORECAST PACKAGE AS GRIDS IN VERY GOOD SHAPE.
RICHMOND
.LONG TERM...VALID FOR FRI...SAT...SUN...MON...TUE...
LITTLE CHANGES MADE TO EXTENDED PACKAGE THIS AFTERNOON. MODELS
CONTINUE TO KEEP LARGE SCALE TROUGH ACROSS NORTHERN ROCKIES AND
NORTHWEST CONUS WHICH SHOULD TRANSLATE INTO A CONTINUED WET AND
RELATIVELY COOL PERIOD. SMALL SCALE FEATURES WILL BE TOUGH TO
NAIL DOWN SO WILL FOLLOW PREVIOUS SHIFT TREND TO BASICALLY
BROADBRUSH MOST AREAS AND TIME FRAMES. CURRENT FORECAST KEEPS
EARLY NEXT WEEK ON DRY SIDE...BUT NEWER RUNS OF GFS AND ECMWF
HAVE SOME SOUTHWEST FLOW OVER AREA WHICH MAY RESULT IN SOME RH
AND WEAK SUPPORT ALOFT FOR CONVECTION IN THE WEST. FUTURE SHIFTS
MAY WANT TO MONITOR THIS FOR FURTHER CONSISTENCY FOR POSSIBLE
INTRODUCTION OF POPS IN WEST EARLY NEXT WEEK. TESAR
&&
.AVIATION...
SHOWERS AND THUNDERSTORMS ARE DEVELOPING ALONG MUCH OF TWEB ROUTE
289 AND NEAR KSHR AND KBYG. THUNDERSTORMS THIS AFTERNOON AND
EVENING ARE MOST LIKELY FROM KBIL EASTWARD AND TWEB ROUTE 289
EASTWARD...BUT RAIN WILL BE LIKELY OVER MOST OTHER AREAS OF
SOUTHERN MONTANA AND NORTHERN WYOMING. MOST AREAS WILL EXPERIENCE MVFR
CONDITIONS AT LEAST AT SOME POINT THROUGH THIS EVENING. IFR
CONDITIONS ARE MOST LIKELY IN KSHR LATE THIS AFTERNOON...AND KMLS
EARLY THIS EVENING.
FOISY
&&
.PRELIMINARY POINT TEMP/POPS...
WED THU FRI SAT SUN MON TUE
-----------------------------------------------------------
BIL 046/062 048/064 049/070 050/072 049/072 050/073 051/072
+4/W 32/T 22/T 23/T 33/T 20/B 00/B
LVM 037/055 037/060 039/066 041/067 041/068 043/070 045/070
84/W 43/T 33/T 33/T 33/T 00/B 20/B
HDN 045/063 047/067 049/070 050/074 049/073 050/075 050/073
+6/W 33/T 22/T 23/T 33/T 20/B 00/B
MLS 049/062 050/069 047/073 052/074 051/074 052/074 051/072
+7/W 45/T 22/T 23/T 33/T 30/B 10/B
4BQ 047/063 049/070 046/071 051/074 051/073 050/074 051/071
+3/W 44/T 02/T 23/T 33/T 30/B 00/B
BHK 046/061 046/064 045/070 048/071 050/072 050/073 051/071
+6/W 44/T 22/T 23/T 33/T 32/R 10/B
SHR 039/064 042/067 042/069 045/073 046/074 046/072 047/074
+3/W 42/T 22/T 23/T 33/T 10/U 00/B
&&
.BYZ WATCHES/WARNINGS/ADVISORIES...
MT...FLASH FLOOD WATCH IN EFFECT FROM 6 PM MDT THIS EVENING TO
WEDNESDAY MORNING FOR ZONES 30>33-36-38-57-58.
SEVERE THUNDERSTORM WATCH 426 IN EFFECT UNTIL 8 PM MDT THIS
EVENING FOR ZONES 36>39-56-57-67.
WY...SEVERE THUNDERSTORM WATCH 426 IN EFFECT UNTIL 8 PM MDT THIS
EVENING FOR ZONES 98-99.
&&
WEATHER.GOV/BILLINGSHazardous weather outlook, Jun 7, 2:11 PM MST, 1 hour 57 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BILLINGS MT
311 PM MDT TUE JUN 7 2005
MTZ037-039-056-WYZ098-099-082115-
CARTER-EASTERN CARBON-RED LODGE FOOTHILLS-
NORTHEAST BIG HORN MOUNTAINS-SHERIDAN FOOTHILLS-
311 PM MDT TUE JUN 7 2005
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
WYOMING...SOUTH CENTRAL MONTANA AND SOUTHEAST MONTANA.
.DAY ONE...THIS AFTERNOON AND TONIGHT
A SEVERE THUNDERSTORM WATCH...NUMBER 426 IS IN EFFECT FOR THIS
AFTERNOON THROUGH EARLY THIS EVENING. PLEASE REFER TO GTFWCNBYZ
FOR ADDITIONAL INFORMATION.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY
NO HAZARDOUS WEATHER EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
MTZ030>033-082115-
TREASURE-NORTHERN ROSEBUD-CUSTER-FALLON-
311 PM MDT TUE JUN 7 2005
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
MONTANA.
.DAY ONE...THIS AFTERNOON AND TONIGHT
THUNDERSTORMS WITH VERY HEAVY RAIN WILL DEVELOP OVER THE AREA
TONIGHT. THE HEAVY RAINS WILL CONTINUE INTO MID DAY WEDNESDAY. AS
A RESULT...A FLASH FLOOD WATCH IS IN EFFECT FROM 6PM THIS EVENING
THROUGH WEDNESDAY MORNING. PLEASE REFER TO GTFFFABYZ FOR FURTHER
DETAILS.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY
NO HAZARDOUS WEATHER EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
MTZ028-029-034-035-040>042-063>068-082115-
SOUTHERN WHEATLAND-MUSSELSHELL-NORTHERN STILLWATER-YELLOWSTONE-
NORTHERN PARK-NORTHERN SWEET GRASS-GOLDEN VALLEY-JUDITH GAP-
PARADISE VALLEY-LIVINGSTON AREA-BEARTOOTH FOOTHILLS-
ABSAROKA/BEARTOOTH MOUNTAINS-CRAZY MOUNTAINS-
311 PM MDT TUE JUN 7 2005
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
MONTANA AND CENTRAL MONTANA.
.DAY ONE...THIS AFTERNOON AND TONIGHT
NO HAZARDOUS WEATHER EXPECTED AT THIS TIME.
SHOWERS AND THUNDERSTORMS WILL DEVELOP OVER THE AREA THIS AFTERNOON.
THE PRECIPITATION WILL CONTINUE THROUGH MID DAY WEDNESDAY.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY
NO HAZARDOUS WEATHER EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
MTZ036-038-057-058-082115-
POWDER RIVER-SOUTHERN BIG HORN-NORTHERN BIG HORN-SOUTHERN ROSEBUD-
311 PM MDT TUE JUN 7 2005
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
MONTANA AND SOUTH CENTRAL MONTANA.
.DAY ONE...THIS AFTERNOON AND TONIGHT
A SEVERE THUNDERSTORM WATCH...NUMBER 426 IS IN EFFECT FOR THIS
AFTERNOON THROUGH EARLY THIS EVENING. ALSO...THE POTENTIAL FOR
VERY HEAVY RAINFALL HAS PROMPTED A FLASH FLOOD WATCH FROM 6 PM
THROUGH WEDNESDAY MORNING. PLEASE REFER TO GTFWCNBYZ AND GTFFFABYZ
FOR FURTHER DETAILS ON THESE WEATHER BULLETINS.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY
NO HAZARDOUS WEATHER EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
In the hours before
Local storm report, Jun 7, 1:33 PM MST, 2 hours 35 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE BILLINGS MT
233 PM MDT TUE JUN 07 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0345 PM TSTM WND GST 28 W SHERIDAN 44.79N 107.53W
06/06/2005 74 MPH SHERIDAN WY MESONET
BURGESS JUNCTION RAWS
0425 PM HAIL EKALAKA 45.89N 104.55W
06/06/2005 0.75 INCH CARTER MT CO-OP OBSERVER
0440 PM HAIL EKALAKA 45.89N 104.55W
06/06/2005 0.75 INCH CARTER MT LAW ENFORCEMENT
PENNY SIZE HAIL REPORTED BY COUNTY SHERIFF.
0521 PM FUNNEL CLOUD S EKALAKA 45.89N 104.55W
06/06/2005 CARTER MT TRAINED SPOTTER
0530 PM HAIL 10 NW EKALAKA 45.99N 104.70W
06/06/2005 1.25 INCH CARTER MT TRAINED SPOTTER
0541 PM TORNADO 10 NW EKALAKA 45.99N 104.70W
06/06/2005 CARTER MT NWS EMPLOYEE
FOUR DIFFERENT TORNADO TOUCHDOWNS OVER A 30 MINUTE
PERIOD. NO DAMAGE REPORTED.
0545 PM FUNNEL CLOUD EKALAKA 45.89N 104.55W
06/06/2005 CARTER MT TRAINED SPOTTER
0605 PM FUNNEL CLOUD 4 S PLEVNA 46.36N 104.52W
06/06/2005 FALLON MT LAW ENFORCEMENT
0650 PM FUNNEL CLOUD 9 E BAKER 46.36N 104.09W
06/06/2005 FALLON MT TRAINED SPOTTER
0655 PM HAIL 8 ESE WEBSTER 46.01N 104.09W
06/06/2005 1.25 INCH FALLON MT TRAINED SPOTTER
NUMEROUS PENNY SIZE HAIL STONES MIXED WITH HALF DOLLAR.
0704 PM TORNADO 9 SW OLLIE 46.49N 104.22W
06/06/2005 FALLON MT TRAINED SPOTTER
LARGE TORNADO. NO REPORTS OF DAMAGE.
0713 PM HAIL OLLIE 46.58N 104.08W
06/06/2005 0.88 INCH FALLON MT TRAINED SPOTTER
&&
FOISYTornado, Powder River
- When
- June 7, 4:08 PM MST to 4:23 PM MST
- Where
- Powder River County, 10 mi W of Biddle
- Rating
- F0
- Path length
- 1 mi
- Path width
- 30 yd
- Reported by
- TRAINED SPOTTER
- Coordinates
- 45.100, -105.550
The tornado touched down in the vicinity of Buffalo Creek Ranch about 1/2 mile west and 1/2 mile north of the intersection of Olmstead Road and Bay Horse Road, which is five miles south of the state line in Campbell County, Wyoming, and about 25 miles north of Recluse, Wyoming. There was some minor damage to a shop and barn, as well as, several trees downed. A few fence posts were pulled out and a grain bin was set on a flatbed trailer. There were homes near the tree damage, but the homes were not damaged.
- Tornado
- A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flooding and Flood in Minnesota, June 7 to 8, 20051 death · 4 injured · $650,000 · 1.5 in hail · 122 events
- Flash Flood in North Dakota, June 7, 2005$750,000 · 1 event
- Lightning Strikes in South Carolina, June 7 to 8, 2005$680,000 · 2 events
- Tornado and Hail in South Dakota, June 7, 2005$117,000 · F1 · 10 events
- Flash Flood in North Dakota, June 7 to 8, 2005$350,000 · 1 event
- Hail in Minnesota, June 7, 2005$212,000 · 1 in hail · 8 events
- Hail and Damaging Winds in Wisconsin, June 7, 2005$100,000 · 2.75 in hail · 16 events
- Tornadoes and Flash Flooding in Wisconsin, June 7 to 8, 2005$11,000 · F0 · 48 events
- Flash Flood in Louisiana, June 7, 2005$100,000 · 1 event
- Flash Flood and Hail in South Dakota, June 7, 20051 in hail · 43 events
- Flash Flood in North Dakota, June 7, 2005$70,000 · 1 event
- Flash Flood in Missouri, June 7, 2005$50,000 · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5451569.